Alert archive / Kansas / Flash Flood Warnings in 2007
Flash Flood Warning 26, NWS Wichita, KS
NWS Wichita, KS issued this flash flood warning at May 26, 2007, 4:31 PM CDT for Saline County, Kansas. It was in force for 5 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 26, 2007, 4:31 PM CDT (21:31 UTC)
- Expired
- May 26, 2007, 9:30 PM CDT
- In force
- 5 hr
- Issued by
- NWS Wichita, KS
- Area
- Whole counties
County Saline County, KS
The radar
The Topeka radar (KTWX), 125 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 5:40 PM CDT | FLASH FLOOD | 5 E New Cambria, KS | 4.2 INCHES OF RAINFALL IN 2 HOURS AND WATER STARTING TO RUN OVER RURAL ROADWAYS EAST OF NEW CAMBRIA. |
| May 26, 5:40 PM CDT | FLASH FLOOD | Salina, KS | STREET FLOODING IN SOUTH SALINA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 9.5 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 598 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 774 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KICT 262134 FFWICT KSC169-270230- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WICHITA KS 431 PM CDT SAT MAY 26 2007 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * FLASH FLOOD WARNING FOR... SALINE COUNTY IN CENTRAL KANSAS. * UNTIL 930 PM CDT. * AT 426 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA. DOPPLER RADAR ESTIMATED BETWEEN 1 AND 2 INCHES OF RAIN HAVE FALLEN ACROSS THE AREA...WITH ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES POSSIBLE. * LOCATIONS WITHIN THE WARNING INCLUDE... ASSARIA...BRIDGEPORT...BROOKVILLE...GLENDALE...GYPSUM...NEW CAMBRIA...SALINA...SMOLAN...SALINA AIRPORT. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL AGGRAVATE THE FLOODING ACROSS THE AREA...WITH POTENTIAL FOR RAPID RISES AND FLASH FLOODING ON AREA CREEKS AND STREAMS THAT WERE NOT PREVIOUSLY AFFECTED BY THE ONGOING FLOODING ACROSS THE COUNTY. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 3896 9793 3860 9792 3860 9736 3896 9736 $$ DARMOFAL
4 follow-up statements
000 WGUS73 KICT 262216 FFSICT FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 513 PM CDT SAT MAY 26 2007 KSC169-270230- SALINE KS- 513 PM CDT SAT MAY 26 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR SALINE COUNTY... AT 510 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE WARNED AREA. THE HEAVY RAINFALL WAS OCCURRING FROM THE NEW CAMBRIA AREA...SOUTHWEST ACROSS THE SOUTH PART OF SALINA...TO JUST NORTHWEST OF ASSARIA. RADAR ESTIMATED RAINFALL TO AROUND 2 INCHES ACROSS NORTHEAST SALINE COUNTY. ADDITIONAL RAINFALL AMOUNTS TO AROUND 1 INCH ARE POSSIBLE IN THE WARNED AREA. THIS RAINFALL WILL AGGRAVATE THE FLOODING IN THE AREA...WITH THE POSSIBILITY OF ADDITIONAL FLASH FLOODING MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 3896 9793 3860 9792 3860 9736 3896 9736 $$ DARMOFAL
000 WGUS73 KICT 262247 FFSICT FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 543 PM CDT SAT MAY 26 2007 KSC169-270230- SALINE KS- 543 PM CDT SAT MAY 26 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR SALINE COUNTY... AT 537 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE WARNED AREA. AT 537 PM CDT...A STORM SPOTTER REPORTED 4.2 INCHES OF RAIN THIS AFTERNOON ABOUT 5 MILES SOUTHEAST OF NEW CAMBRIA. WATER WAS REPORTED FLOWING OVER THE ROADS IN THIS AREA. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE WARNED AREA...AS THUNDERSTORMS CONTINUE TO DEVELOP SLOWLY NORTH AND NORTHEAST ACROSS SALINE COUNTY. FLASH FLOODING IS LIKELY ACROSS SALINE COUNTY MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 3896 9793 3860 9792 3860 9736 3896 9736 $$ DARMOFAL
000 WGUS73 KICT 262349 FFSICT FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 646 PM CDT SAT MAY 26 2007 KSC169-270230- SALINE KS- 646 PM CDT SAT MAY 26 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR SALINE COUNTY... AT 643 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS PRODUCING HEAVY RAIN OVER THE WARNED AREA. FLASH FLOODING HAS ALREADY BEEN OBSERVED ACROSS NORTHEAST SALINE COUNTY. ALTHOUGH THE RAINFALL HAS DECREASED IN AREAL COVERAGE AND INTENSITY...ADDITIONAL RAINFALL AMOUNTS UP TO ONE-HALF INCH ARE POSSIBLE ACROSS SALINE COUNTY EARLY THIS EVENING. THE EXCESSIVE RAIN WILL CONTINUE TO RUN-OFF AND COULD RESULT IN ADDITIONAL FLASH FLOODING ACROSS THE WARNED AREA. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 3896 9793 3860 9792 3860 9736 3896 9736 $$ DARMOFAL
000 WGUS73 KICT 270110 FFSICT FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 806 PM CDT SAT MAY 26 2007 KSC169-270230- SALINE KS- 806 PM CDT SAT MAY 26 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR SALINE COUNTY... AT 805 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SHOWERS AND THUNDERSTORMS HAD DISSIPATED OR MOVED OUT OF THE AREA. HOWEVER...THE EXCESSIVE RUN-OFF FROM THE HEAVY RAINS EARLIER IN THE AFTERNOON AND EVENING WILL CONTINUE A POSSIBILITY OF FLASH FLOODING ACROSS SALINE COUNTY. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 3896 9793 3860 9792 3860 9736 3896 9736 $$ DARMOFAL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at May 26, 3:01 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, May 26, 3:01 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 301 PM CDT SAT MAY 26 2007 .DISCUSSION... TONIGHT AND SUNDAY... COLD FRONT WILL SAG TO ABOUT INTERSTATE 70 BY SUNDAY MORNING BEFORE LIFTING OFF TO THE NORTHEAST AS A WARM FRONT DURING THE DAY. WE SHOULD SEE SOME SHOWERS AND STORMS DEVELOP DUE TO DECENT CONVERGENCE ALONG THE BOUNDARY TONIGHT AND THEN REDEVELOP IN THE WARM SECTOR ACROSS SOUTHEAST KANSAS ON SUNDAY. HEAVY RAINS ARE POSSIBLE AS COPIOUS AMOUNTS OF MOISTURE STREAMS NORTH INTO THE FORECAST AREA. I DO NOT ANTICIPATE ANY SIGNIFICANT SEVERE WEATHER WITH ANY STORMS THAT FIRE AS THE AREA IS LIMITED ON INSTABILITY. MONDAY... WE MAY SEE A FEW LINGERING SHOWERS AND THUNDERSTORMS IN THE FAR SOUTHEASTERN SECTIONS OF THE FORECAST AREA AS THE SYSTEM FINALLY TREKS EASTWARD. REMAINING SECTIONS WILL REMAIN DRY WITH DECENT SOUTHERLY FLOW. THIS WILL KEEP THE DEEP MOISTURE INTACT FOR THE NEXT SYSTEM ON TUESDAY. EXTENDED... TUESDAY THOUGH FRIDAY MAIN WEATHER ISSUES WILL OCCUR EARLY IN THE EXTENDED PORTION OF THE FORECAST. WILL FOLLOW GFS MODEL FOR BASIS OF FORECAST. COLD FRONT WILL EXTEND FROM THE DAKOTAS SOUTH AND WEST INTO FAR WESTERN KANSAS. THE FRONT WILL BEGIN TO SLIDE SOUTHEAST DURING THE DAY ON TUESDAY AND ALLOW FOR PLENTY OF MOISTURE TO POOL AHEAD OF THE FRONT. THE FRONT WILL SLIDE OUT OF THE FORECAST AREA BY EARLY WEDNESDAY MORNING. PLENTY OF LIFT WILL BE PRESENT AND THUNDERSTORM CHANCES ARE INCREASING TUESDAY NIGHT INTO WEDNESDAY MORNING. AT THIS TIME...THE BEST ISENTROPIC LIFT ON THE 305K SURFACE SETS UP OVER THE FORECAST AREA DURING THIS TIME FRAME. WITH PLENTY OF MOISTURE IN THE ATMOSPHERE...HEAVY RAINS WILL DEFINITELY BE A POSSIBILITY AND COULD POSE ISSUES ACROSS THOSE LOCATIONS ALREADY EXPERIENCING WATER PROBLEMS. WITH FRONTAL PASSAGE...HIGH PRESSURE WILL FINALLY FILTER INTO THE FORECAST AREA THURSDAY AND FRIDAY...PRODUCING PLEASANT WEATHER HEADING INTO THE WEEKEND. .AVIATION...18Z TAFS RSL/SLN/HUT/ICT/CNU SCATTERED TO NUMEROUS CONVECTION LIKELY THIS AFTERNOON DURING PEAK HEATING VIRTUALLY ANYWHERE ACROSS CENTRAL AND SOUTHEASTERN KS. BEST CHANCES FOR T-STORMS WILL BE FOCUSED NEAR STATIONARY FRONT FROM SW THRU NORTH CENTRAL KS THIS PM/EARLY EVE AFFECTING RSL/SLN/HUT TAF SITES. WITH MLCAPES OF 1000-1500 J/KG...NIL CONVECTIVE INHIBITION...SUBTROPICAL MOISTURE PRESENT...WILL CARRY TEMPO TS GROUPS AT ALL SITES FM 18 TO 22Z WITH VCTS THIS EVE AND WILL RE- EVALUATE AS TIME GOES ON. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 61 78 61 81 / 40 40 30 20 HUTCHINSON 60 79 61 81 / 40 40 30 20 NEWTON 61 78 61 81 / 50 40 30 20 ELDORADO 61 77 62 81 / 50 40 30 30 WINFIELD-KWLD 61 79 62 82 / 50 50 30 30 RUSSELL 59 79 60 82 / 40 30 30 20 GREAT BEND 59 80 61 82 / 40 30 30 20 SALINA 60 79 61 82 / 50 40 30 20 MCPHERSON 60 79 61 81 / 50 40 30 20 COFFEYVILLE 61 78 62 81 / 50 60 30 30 CHANUTE 61 77 63 81 / 50 50 30 30 IOLA 61 77 63 81 / 50 50 30 30 PARSONS-KPPF 61 77 63 81 / 50 60 30 30 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. && CHANCE
Hazardous weather outlook, May 26, 3:26 PM CDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 326 PM CDT SAT MAY 26 2007 KSZ032-033-047>053-067>072-082-083-091>096-098>100-272130- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 326 PM CDT SAT MAY 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT RIVER FLOODING AS WELL AS COUNTY WIDE FLOODING WILL CONTINUE TO IMPACT MUCH OF CENTRAL AND PART OF SOUTH CENTRAL KANSAS THROUGH TONIGHT. THE MOST SERIOUS FLOODING WILL OCCUR NEAR HAVEN ON THE ARKANSAS RIVER WHERE MAJOR FLOODING IS OCCURRING. FOR DETAILS PLEASE REFER TO THE LATEST RIVER FLOOD WARNINGS AND FLOOD STATEMENTS. THUNDERSTORMS WILL REMAIN A POSSIBILITY TONIGHT ACROSS ALL OF THE FORECAST AREA. STORMS ARE NOT EXPECTED TO BECOME SEVERE. HOWEVER...ANY RAIN THAT FALLS WILL ONLY AGGRAVATE THE FLOODING SITUATION IN CENTRAL KANSAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY RIVER FLOODING IS LIKELY TO CONTINUE IN PARTS OF CENTRAL AND SOUTH-CENTRAL KANSAS ON SUNDAY. PLEASE LISTEN FOR THE LATEST RIVER FLOOD STATEMENTS FOR DETAILS. THERE IS A CHANCE OF THUNDERSTORMS OVER ALL AREAS ON SUNDAY. HOWEVER...THE THUNDERSTORMS ARE NOT FORECAST TO BE STRONG OR SEVERE. FROM MONDAY THROUGH TUESDAY...THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FOR MOST AREAS...HOWEVER THE THUNDERSTORMS ARE NOT FORECAST TO BE STRONG OR SEVERE. ON TUESDAY AND TUESDAY NIGHT...THUNDERSTORMS ARE POSSIBLE OVER CENTRAL AND MOST OF SOUTH-CENTRAL KANSAS...ESPECIALLY TUESDAY NIGHT...AS A STRONG COLD FRONT SURGES SOUTHEAST ACROSS THESE AREAS. AT THIS TIME...THE BETTER CHANCES FOR SEVERE THUNDERSTORMS APPEARS TARGETED FOR THE NORTHERN PLAINS. HOWEVER...ONE IS URGED TO LISTEN FOR LATER HAZARDOUS WEATHER OUTLOOKS COVERING THIS PERIOD... ESPECIALLY THOSE ISSUED ON MONDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP CHANCE
In the hours before
Special weather statement, May 26, 4:13 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 413 PM CDT SAT MAY 26 2007 KSZ049-262145- SALINE- 413 PM CDT SAT MAY 26 2007 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR SALINE COUNTY... AT 410 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING THUNDERSTORMS WITH TORRENTIAL RAINFALL ALONG A LINE EXTENDING FROM SOLOMON TO ASSARIA...AND MOVING NORTHEAST AT 15 MPH. THESE STORMS WILL HAVE THE CAPABILITY OF PRODUCING RAINFALL RATES OF ONE INCH PER HOUR. GUSTY WINDS TO 45 MPH AND SMALL HAIL WILL ALSO BE POSSIBLE. DARMOFAL
Nearby
Flash Flood Warnings in Kansas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.